# SDR IXXA0100050O

- Difficulty date: August 4, 2001
- Submitted: August 8, 2001
- Operation: Air carrier
- Aircraft: N821BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45811
- Aircraft time: 81,275 hours, 34,009 cycles
- Engine: Ge CFM562C
- Engine time: 37,446 hours, 15,483 cycles
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Filter
- Part number: 217415
- Condition: Dirty
- Location: Nr 3 Engine
- Part time: 81,275 hours, 34,009 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM LAX TO PDX, THE NUMBER THREE ENGINE FLAMED OUT DURING CLIMB.  THE FLIGHT CREW FOLLOWED COMPANY PROCEDURE AND PERFORMED A SUCCESSFUL RESTART AFTER TRANSFERRING TO AN ALTERNATE FUEL SOURCE.  THE FLIGHT CONTINUED TO PDX FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE ENGINE IN ACCORDANCE WITH THE CFMI MAINTENANCE MANUAL WITH NO DISCREPANCY NOTED.  MAINTENANCE REPLACED THE MAIN ENGINE FUEL FILTER AS PRECAUTIONARY, PERFORMED POWER ASSURANCE CHECKS IN ACCORDANCE WITH THE COMPANY ENGINE RUN HANDBOOK WITH NO DISCREPANCIES NOTED.  THE AIRCRAFT WAS RETURNED TO SERVICE.
